Posted by: PTAPTA | 2013-01-28

Medication side effects...or is it?

Male, aged 32.

I saw a physician in the last 2 months that prescribed Fortzaar 100/25mg for my high blood pressure. (I was on other meds before)

Three weeks into my usage of the meds I had an episode that was diagnosed in ER as a panic attack. It was my first. The ER doc referred me to a psychologist which I did go see, as I was feeling very anxious.

By nature I am a little anxious but it felt like since I started on these meds that it''s way worse. I subsequently read an article online that indicated that one of the ingredients of the meds, Losartan, in uncommon cases caused anxiety disorder, among other psychiatric and nervous disorders.

For that reason I went to see the physician again a week ago. I told him about this, that since I''ve started taking the meds that I feel elevated anxiety levels (after more than a month of taking the meds), as well as sleep disturbances.

He denied that the meds could have these effects and proceeded to prescribe Urbanol 5mg (twice a day) for the anxiety. I''m trying hard not to take these but they do seem to help, if only a little.

At this point I dont know what to do. I do not feel like myself at all. I am having trouble coping and feel this constant feeling of dread and panic. It''s interfering with my work and family life. The fact that I cannot sleep through a full night like I used to is also very frustrating. What would you recommend?

(I think it''s also maybe worth mentioning that I quit smoking around a two weeks ago, if that could have these effects...although the anxiety came before I quit)

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

I suggest that you ask your physician for a product like Cipramil. It is used for depression and general anxiety disorder. It is safe and effective. I sincerely doubt that the anti-hypertension medication is the cause for your anxiety. The other choice is to stop taking the Fortzaar and to use an alternative drug. You will have to consult your physician to make the change.


Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.